Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 26, 2021Brooks County, Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 26, 2021, 5:46 PM EDT for Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 5:46 PM EDT (21:46 UTC)
Expired
Aug 26, 2021, 6:15 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Brooks County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 17 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS82 KTAE 262146
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
546 PM EDT Thu Aug 26 2021
 
GAZ147-148-159>161-262215-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
546 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southeastern Cook,
south central Berrien, Lanier, Lowndes and central Brooks Counties
through 615 PM EDT...

At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to near Lakeland to near Moody Air
Force Base to near Valdosta to near Lake Park. Movement was west at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lake Park, Lakeland, Quitman, Valdosta, Adel, Hahira, Ray City, I-75
At Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Morven,
Cecil, Barretts, New Lois, Hansell, Allenville, Brooks Co A/p and
I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3085 8301 3085 8309 3083 8309 3083 8310
      3080 8310 3079 8313 3071 8314 3066 8318
      3082 8370 3095 8361 3116 8338 3112 8315
      3105 8297 3088 8297
TIME...MOT...LOC 2146Z 100DEG 29KT 3097 8293 3099 8305 3094 8318 3084
8325 3072 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:47 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 26, 3:47 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
347 PM EDT Thu Aug 26 2021

.NEAR TERM [Through Friday]...

As an inverted trough continues to make its way across our Gulf
waters through tomorrow afternoon and the Bermuda high to our north
continues to move westward, we'll continue to experience southeast
to easterly flow. This will allow for the Atlantic sea breeze to
push inland across our region, primarily impacting our easternmost
counties. Given that the sea breeze doesn't push far enough inland
before sunset, shower and storm activity associated with the sea
breeze is expected to naturally wind down after sunset. Expect
daytime highs in the low 90s with overnight lows in the low to mid
70s.

.SHORT TERM [Friday Night Through Saturday Night]...

Tropical Depression 9 (soon-to-be Ida), currently located over the
central Caribbean Sea, will move into the southern Gulf of Mexico
Saturday morning and into the central Gulf of Mexico by Saturday
night. Meanwhile, a mid-level ridge over the southern Appalachians
will remain in place on Saturday. The flow between these two systems
will remain out of the southeast, bringing deep, tropical moisture
into our area with PWATs in excess of 2 inches.

With abundant moisture across our CWA, we can expect high rain
chances through the day Saturday. Scattered coastal showers and
storms in the morning will develop farther inland and become
widespread through the remainder of the day. PoPs are very high
areawide (60-80%). The moist atmosphere could also allow for some
locally heavy downpours in some of the storms. With the tropical
cyclone passing to our southwest, our western and coastal zones as
well as our offshore waters could continue to see at least scattered
showers through Saturday night. High temperatures will be near 90
with heat indices between 95 and 100.

A high risk of rip currents is expected along the beaches as surf
begins to build and long-period swells from soon-to-be Ida arrive.

.LONG TERM [Sunday Through Thursday]...

This part of the forecast is highly dependent on the eventual track
of what is forecast to be Hurricane Ida. With a rather large amount
of uncertainty in Ida's track, there is uncertainty in how that will
affect our local weather. Please continue to monitor the latest
updates.

As soon-to-be Ida makes landfall along the north central Gulf Coast
sometime on Sunday or early Monday, we will likely see an increased
chance for showers and thunderstorms from some of the outer bands,
particularly in our Panhandle and southeast Alabama counties. PoPs
in these areas will be around 70-90%. Lower, but still decent, rain
chances (50-70% PoPs) continue across the Big Bend and Georgia
counties. This continues into Monday and Tuesday as Ida moves
inland, though rain chances decrease somewhat heading into the
middle to late part of next week.

As far as tropical impacts from Ida, it remains too early to
determine the exact threats and their magnitudes and extent. What we
can be certain of is that a high rip current risk will likely remain
in place for our beaches through much of next week. Wind, flooding,
storm surge, and tornado threats remain uncertain. Please continue
to monitor the latest forecast updates over the next few days.

&&

.AVIATION...
[Through 18Z Friday]

Scattered showers and some thunderstorms are making their way into
our region from the east. These aren't expected to be robust or long
lived, thus any impacts to terminals will be short lived. Brief
impacts, if any, this afternoon will begin at VLD and move westward
with time, impacting ABY, TLH followed by ECP and DHN. Once the sun
sets later this evening, these showers and storms are expected to
wind down, clearing out by 03Z. Fog may be possible tomorrow morning
near sunrise at/around terminals that receive precipitation today.
The most likely terminal would be VLD, however, fog at TLH, ABY and
DHN is also possible.

&&

.MARINE...

Breezy east to southeast winds near 15 knots will continue to
result in cautionary conditions through Friday night. As Tropical
Depression Nine strengthens and moves over the Gulf of Mexico
toward the north central Gulf Coast this weekend, winds and seas
will increase to advisory levels. Sustained winds will be near 20
knots well offshore in the western zones. Seas will build to 6-10
feet over the weekend, possibly up to 14 feet well offshore in the
western areas. Advisory-level conditions will continue through at
least Monday with winds and waves slowly subsiding heading into
next week.

&&

.FIRE WEATHER...

Easterly transport winds will remain elevated through this
weekend, this will support elevated dispersion values. Otherwise,
the main concern will be erratic and gusty winds near scattered
showers and thunderstorms each afternoon.

&&

.HYDROLOGY...

The remaining couple of river points in flood will continue to fall
through the weekend. Rain chances increase this weekend as deeper
moisture moves over the area. At the same time, Tropical Depression
9 (forecast to become Hurricane Ida) should be moving northwestward
across the central Gulf of Mexico. There will be a tight gradient in
the rainfall forecast for future Ida, and with the current forecast
the highest totals remain west of our area. A widespread 2 to 4
inches of rainfall are forecast across the FL Panhandle, Western Big
Bend, and SE Alabama early next week with isolated higher amounts
possible. There remains some uncertainty in the forecast with future
Ida, and a shift in track to the east would likely increase the
potential rainfall from the system. Conversely, a westward shift
would lower the expected rainfall. Overall, the current forecast or
especially a more easterly forecast would likely bring the potential
for rises on area rivers, particularly west of the
Flint/Apalachicola river basins. Please keep up with the latest
forecasts on future Ida.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  92  74  90  75 /  40  70  30  80  40
Panama City   74  91  75  89  75 /  50  50  40  80  60
Dothan        72  91  73  89  73 /  30  50  10  70  30
Albany        75  92  74  90  75 /  20  70  10  60  20
Valdosta      74  90  74  90  74 /  30  70  10  70  20
Cross City    74  91  75  90  75 /  50  70  30  80  40
Apalachicola  76  87  77  87  77 /  50  50  50  80  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
     for Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Young
LONG TERM...Young
AVIATION...Oliver
MARINE...Young
FIRE WEATHER...Oliver
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 26, 4:12 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Thu Aug 26 2021

FLZ017-018-027-028-115-118-127-128-262100-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Coastal Franklin FL-Inland Wakulla FL-
Coastal Taylor FL-Leon FL-
412 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of Wakulla,
southwestern Jefferson, northwestern Taylor, south central Leon and
northeastern Franklin Counties through 500 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles east of St. Marks, moving west at 30 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy, Newport,
Shadeville, Hells Half Acre, Leon Sinks, Wakulla Springs, Cabbage
Grove, Eight Mile Pond, Panacea, Scanlon, Medart, Buckhorn, Bethel,
Natural Bridge, Liveoak Island and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2989 8454 3000 8456 3001 8455 3002 8457
      3021 8461 3034 8430 3024 8387 3001 8386
      2999 8398 3003 8405 2999 8426 2994 8427
TIME...MOT...LOC 2012Z 087DEG 25KT 3010 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Aug 26, 4:54 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Thu Aug 26 2021

FLZ019-GAZ159>161-262145-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
454 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northeastern Madison,
Lanier, Lowndes and southeastern Brooks Counties through 545 PM
EDT...

At 454 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Homerville to Jasper.
Movement was northwest at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, I-75 At Exit 16, Moody Air
Force Base, Remerton, Meigs, Dasher, Barretts, Hamburg, Pinetta,
Hansell, Clyattville, Hanson, I-75 At Exit 11, Teeterville, Naylor,
Greenwood and Twin Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3063 8314 3063 8329 3062 8327 3055 8326
      3052 8324 3047 8324 3046 8322 3044 8322
      3046 8359 3103 8323 3103 8320 3106 8320
      3106 8317 3112 8316 3103 8297 3087 8297
TIME...MOT...LOC 2054Z 115DEG 32KT 3087 8268 3051 8294

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Local storm report, Aug 26, 5:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     MARINE TSTM WIND 6 WSW SAINT GEORGE ISLA 29.62N 84.95W
08/26/2021  M42 MPH          FRANKLIN           FL   MESONET

            42 MPH GUST ON WEST END OF ST. GEORGE
            ISLAND, WXFLOW.

0455 PM     MARINE TSTM WIND 4 ENE ALLIGATOR POINT   29.92N 84.33W
08/26/2021  M40 MPH          FRANKLIN           FL   MESONET

            40 MPH GUST AT BALD POINT, WXFLOW.

&&
Local storm report, Aug 26, 5:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     MARINE TSTM WIND 1 ENE SAINT ANDREWS STA 30.13N 85.72W
08/26/2021  E40 MPH          GMZ750             FL   MESONET

            40 MPH GUST AT XSTA MESONET SITE - ST.
            ANDREWS BAY, WXFLOW.

&&

WD
Special weather statement, Aug 26, 5:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
546 PM EDT Thu Aug 26 2021

GAZ147-148-159>161-262215-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
546 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southeastern Cook,
south central Berrien, Lanier, Lowndes and central Brooks Counties
through 615 PM EDT...

At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to near Lakeland to near Moody Air
Force Base to near Valdosta to near Lake Park. Movement was west at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Lakeland, Quitman, Valdosta, Adel, Hahira, Ray City, I-75
At Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Morven,
Cecil, Barretts, New Lois, Hansell, Allenville, Brooks Co A/p and
I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3085 8301 3085 8309 3083 8309 3083 8310
      3080 8310 3079 8313 3071 8314 3066 8318
      3082 8370 3095 8361 3116 8338 3112 8315
      3105 8297 3088 8297
TIME...MOT...LOC 2146Z 100DEG 29KT 3097 8293 3099 8305 3094 8318 3084
8325 3072 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:39 AM EDTRip Current StatementTAEFranklin, Gulf, Walton18 hr
Aug 26, 4:10 PM EDTSpecial Marine WarningTAE65 min
Aug 26, 4:12 PM EDTSpecial Weather StatementTAEWakulla48 min
Aug 26, 4:58 PM EDTSpecial Marine WarningTAE62 min
Aug 26, 5:09 PM EDTSpecial Marine WarningTAE66 min
Aug 26, 6:05 PM EDTSpecial Marine WarningTAE40 min
Aug 26, 6:34 PM EDTSpecial Weather StatementTAEHolmes, Walton, Washington41 min
Aug 26, 7:10 PM EDTSpecial Weather StatementTAEHolmes, Walton65 min
Aug 26, 4:54 PM EDTSpecial Weather StatementTAELanier, Lowndes51 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.